Alert archive / Wisconsin / Frost Advisories in 2011
Frost Advisory 3, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at May 26, 2011, 3:15 AM CDT for 6 counties in Wisconsin. It took effect at May 27, 2011, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 26, 2011, 3:15 AM CDT (08:15 UTC)
- In effect from
- May 27, 2011, 1:00 AM CDT
- Expired
- May 26, 2011, 3:13 PM CDT
- In force
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
790 WWUS73 KARX 260815 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 315 AM CDT THU MAY 26 2011 ...CHILLY NIGHT...FROST LOOKS LIKELY... .CLEAR SKIES AND LIGHT WINDS WILL HELP TEMPERATURES TUMBLE OVERNIGHT...FALLING TO AROUND FREEZING. AREAS OF FROST LOOK LIKELY...WITH A FREEZE FOR SOME LOCATIONS. SHELTERED AND COLD DRAINAGE AREAS WILL BE THE MOST SUSCEPTIBLE TO FROST OR FREEZING CONDITIONS. IF YOU HAVE TENDER OUTDOOR VEGETATION...TAKE PRECAUTIONS TO PROTECT THEM TONIGHT FROM THE UNSEASONABLY COLD AIR. WIZ017-029-034-042>044-261615- /O.NEW.KARX.FR.Y.0003.110527T0600Z-110527T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 315 AM CDT THU MAY 26 2011 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. * TEMPERATURE...NEAR FREEZING. * IMPACTS...TENDER OR COLD SENSITIVE PLANTS COULD BE DAMAGED TONIGHT AS TEMPERATURES FALL TOWARD FREEZING. PRECAUTIONS SHOULD BE TAKEN TO PROTECT THIS VEGETATION FROM THE EXPECTED COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ RIECK WEATHER.GOV/LACROSSE
2 follow-up statements
975 WWUS73 KARX 261215 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 715 AM CDT THU MAY 26 2011 ...COLD NIGHT...FROST LOOKS LIKELY... .CLEAR SKIES AND LIGHT WINDS WILL HELP TEMPERATURES TUMBLE OVERNIGHT...FALLING TO AROUND FREEZING. AREAS OF FROST ARE LIKELY...WITH A FREEZE FOR SOME LOCATIONS. SHELTERED AND COLD DRAINAGE AREAS WILL BE THE MOST SUSCEPTIBLE TO FROST OR FREEZING CONDITIONS. IF YOU HAVE TENDER OUTDOOR VEGETATION...TAKE PRECAUTIONS TO PROTECT THEM TONIGHT FROM THE UNSEASONABLY COLD AIR. WIZ017-029-034-042>044-262015- /O.CON.KARX.FR.Y.0003.110527T0600Z-110527T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 715 AM CDT THU MAY 26 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * TEMPERATURE...NEAR FREEZING. * IMPACTS...TENDER OR COLD SENSITIVE PLANTS COULD BE DAMAGED TONIGHT AS TEMPERATURES FALL TOWARD FREEZING. PRECAUTIONS SHOULD BE TAKEN TO PROTECT THIS VEGETATION FROM THE EXPECTED COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ RIECK WEATHER.GOV/LACROSSE
065 WWUS73 KARX 262013 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 313 PM CDT THU MAY 26 2011 ...COLD NIGHT...HARD FREEZE LIKELY... .CLEAR SKIES AND LIGHT WINDS WILL HELP TEMPERATURES TUMBLE OVERNIGHT...FALLING TO FREEZING OR BELOW LATE TONIGHT. SHELTERED AND COLD DRAINAGE AREAS WILL BE THE MOST SUSCEPTIBLE TO FREEZING CONDITIONS. IF YOU HAVE TENDER OUTDOOR VEGETATION...TAKE PRECAUTIONS TO PROTECT THEM TONIGHT FROM THE UNSEASONABLY COLD AIR. WIZ017-029-034-042>044-270415- /O.UPG.KARX.FR.Y.0003.110527T0600Z-110527T1300Z/ /O.NEW.KARX.FZ.W.0001.110527T0600Z-110527T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 313 PM CDT THU MAY 26 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURES ARE EXPECTED TO DROP TO FREEZING OR BELOW LATE TONIGHT RESULTING IN A HARD FREEZE. * TENDER OR COLD SENSITIVE PLANTS COULD BE DAMAGED TONIGHT AS TEMPERATURES FALL TOWARD FREEZING. PRECAUTIONS SHOULD BE TAKEN TO PROTECT THIS VEGETATION FROM THE EXPECTED COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ RABERDING WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at May 25, 3:59 PM CDT, 11 hours 16 minutes earlier.
Area forecast discussion, May 25, 3:59 PM CDT, 11 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 359 PM CDT WED MAY 25 2011 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT FOR THIS EVENING...THE 25.12Z AND 25.18Z MODELS CONTINUE TO SHOW THAT THE FRONTOGENESIS WILL GRADUALLY WEAKEN ACROSS THE AREA. AS THIS OCCURS...THE BAND OF RAIN ACROSS THE CENTRAL PORTIONS OF THE FORECAST AREA WILL GRADUALLY DISSIPATE. THE HRRR SEEMS TO BE HANDLING THIS WELL...BUT THERE IS SOME CONCERN THAT IT MAY BE A BIT TOO FAST...SO KEPT A LOW LIKELY /55 TO 64 PERCENT/ PRECIPITATION CHANCE ALONG THE INTERSTATE 90 CORRIDOR BETWEEN 26.00Z AND 26.03Z. AFTER 26.03Z...MUCH OF THE AREA SHOULD BE DRY. FOR THE OVERNIGHT...THERE SOME INITIAL CONCERN THAT THERE MAY BE SOME FROST ACROSS NORTH CENTRAL WISCONSIN. HOWEVER THE WINDS SHOULD STAY UP ENOUGH...THAT FROST SHOULD NOT BE AN ISSUE. ON THURSDAY NIGHT...HIGH PRESSURE WILL PROVIDE GENERALLY LIGHT WINDS AND CLEAR SKIES THROUGH MUCH OF THE NIGHT ACROSS WESTERN WISCONSIN. THIS WILL ALLOW THE TEMPERATURES TO FALL INTO THE 30S EARLY FRIDAY MORNING. THE COLDEST TEMPERATURES WILL LIKELY BE IN CENTRAL AND NORTH CENTRAL WISCONSIN...AND IN THE COULEES AWAY FROM THE MISSISSIPPI RIVER. THESE LOCATIONS MAY SEE SOME FROST. IF THIS THREAT STILL LOOKS LIKELY ON THURSDAY...A FROST ADVISORY MAY BE NEEDED. ON FRIDAY AND FRIDAY NIGHT...A SHORT WAVE TROUGH WILL MOVE THROUGH THE REGION. THIS SYSTEM WILL BRING WITH IT A ROUND OF SHOWERS. WITH CAPES GENERALLY LESS THAN 500 J/KG AND MUCH OF THE FORCING MOVING NORTH OF THE FORECAST AREA...THUNDERSTORM CHANCES LOOK TO BE ISOLATED. .LONG TERM...SATURDAY THROUGH WEDNESDAY THE 25.12Z MODELS CONTINUE TO STRUGGLE WITH HOW FAR SOUTH WILL THE POLAR JET WILL DROP INTO THE NORTHERN UNITED STATES FOR SATURDAY THROUGH SATURDAY NIGHT...AND HOW FAST WILL THE UPPER LEVEL RIDGE BUILD ACROSS THE REGION FROM SUNDAY NIGHT INTO MONDAY NIGHT. THIS GREATLY AFFECTS THE CHANCES OF PRECIPITATION ACROSS THE AREA. IN ADDITION...THE TEMPERATURES FOR MEMORIAL DAY AND MONDAY NIGHT. SINCE THERE HAS BEEN LITTLE RUN TO RUN CONSISTENCY...TRIED TO BE A BIT CONSERVATIVE WITH BOTH OF THESE ELEMENTS. FROM LATE SUNDAY NIGHT INTO MEMORIAL DAY...THE MODELS CONTINUE TO ADVERTISE THAT A WARM FRONT WILL MOVE NORTHWARD THROUGH THE AREA. IN ADDITION...THERE WILL BE A 40 TO 50 KNOT LOW LEVEL JET WHICH WILL ENHANCE THE MOISTURE TRANSPORT INTO THE REGION. THIS WILL ALSO HELP TO INCREASE THE INSTABILITY ALOFT. THE GFS HAS MOST UNSTABLE CAPES CLIMBING INTO THE 2000 TO 3000 J/KG RANGE. WITH 1-6 KM BULK SHEAR IN THE EXCESS OF 40 KNOTS...THERE WILL BE THE POTENTIAL FOR ELEVATED SUPER CELLS WHICH MAY PRODUCE LARGE HAIL. IN ADDITION WITH 0-1 KM HELICITY OF GREATER THAN 200...THIS FRONT WILL HAVE TO BE WATCHED FOR THE POTENTIAL OF ISOLATED TORNADOES ALONG IT. FROM LATE MONDAY NIGHT INTO TUESDAY...IT CONTINUES TO LOOK LIKE A COLD FRONT WILL MOVE THROUGH THE REGION. WITH VERY WARM AIR ALOFT /700 MB TEMPERATURES RUNNING FROM 10-12C/...IT APPEARS THAT AND SHOWERS AND THUNDERSTORMS WILL BE LIMITED TO A LONG OR BEHIND THE COLD FRONT. && .AVIATION...TONIGHT BIGGEST CHALLENGE IS IN THE NEAR TERM WITH HOW FAR NORTH IFR CEILINGS WILL GET AND THEN ENDING OF THE RAIN THIS EVENING. RADAR SHOWING NORTHERN EXTENT OF RAIN BAND EXTENDING FROM PINE ISLAND MINNESOTA...TO JUST SOUTH OF NEILLSVILLE WISCONSIN. IFR CONDITIONS WITHIN THE RAIN HAS BEEN CONFINED TO AREAS JUST SOUTH OF THE TAF SITES AND HAVE MADE LITTLE PROGRESS NORTHWARD...WITH BOTH KLSE AND KRST WITH MVFR CEILING AND VISIBILITIES. WITH THE NORTHWARD PROGRESSION OF THE RAIN BAND HAVING STOPPED...WOULD EXPECT IFR CEILINGS TO APPROACH BUT NOT GET INTO EITHER TAF SITE THIS AFTERNOON WITH CEILINGS STAYING MAINLY IN THE 015K-030K FOOT RANGE. MODELS INDICATE IMPROVING CONDITIONS THIS EVENING WITH THE RAIN TAPERING OFF. EXPECT A GRADUAL CLEARING TREND BY LATE EVENING WITH CLEAR SKIES AFTER 06Z. CONDITIONS SHOULD IMPROVE AT BOTH TAF SITES BETWEEN 01Z-04Z. PRESSURE GRADIENT WILL KEEP WINDS UP ENOUGH TO PRECLUDE ANY FOG FORMATION TONIGHT. HOWEVER...THIS WILL HAVE TO WATCHED CLOSELY AS ANY DECOUPLING OF THE WINDS COULD RESULT IN THE FOG FORMATION. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...BOYNE AVIATION...RABERDING
Hazardous weather outlook, May 25, 5:00 AM CDT, 22 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 500 AM CDT WED MAY 25 2011 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-261000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 500 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY...MOSTLY ALONG AND SOUTH OF INTERSTATE 90. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES RETURN FRIDAY AFTERNOON...WITH CHANCES PERSISTING INTO TUESDAY. IT IS TOO EARLY TO DETERMINE IF THERE WOULD BE A SEVERE WEATHER THREAT WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH THURSDAY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RIECK
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:13 PM CDT | Freeze Warning | ARX | Adams, Clark, Jackson, Juneau, Monroe, Taylor | 16 hr |
Nearby
Frost Advisories in Wisconsin, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.